MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø27X25

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø27X25
Model Number 04.01.0155
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery case at about 1 year and 3 months post primary.The glenoid component was mobilized.The baseplate, screws and glenosphere altogether were detached from the glenoid, but assembled to each other.One of the 2 screws (unknown with of the 2 reported) was broken.Some metallosis was detected on the surface of the glenoid.The glenoid components were removed and the reverse metaphysis and humeral pe liner were removed as well.A safety endoprosthesis was implanted with an anatomical metaphysis (142), double eccenter and humeral head.The primary was performed with a bone graft for glenoid lateralization.The issue is due to a failure of the bone graft leading to anomalous screw loading and baseplate mobilization.
 
Additional Manufacturer Narrative
Batch review performed on 18 july 2025: lot 2201537: (b)(4) items manufactured and released on 22-may-2022.Expiration date: 2027-05-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional components involved: batch review performed on 18 july 2025: reverse shoulder system 04.01.0200 glenoid polyaxial non-locking screw - l38 (k181826) lot 2246465: (b)(4) items manufactured and released on 30-jan-2023.Expiration date: 2028-01-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0199 glenoid polyaxial non-locking screw - l34 (k181826) lot 2247067: (b)(4) items manufactured and released on 25-jan-2023.Expiration date: 2028-mar-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: the screw breakage is most likely the result of unintended excessive loading, which typically occurs due to a traumatic event or insufficient osseointegration of the bone graft.In this case, the failure of the bone graft healing and osseointegration seems to be the primary factor in the glenoid baseplate loosening and subsequent screw breakage.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID BASEPLATE - Ø27X25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22630833
Report Number3005180920-2025-00715
Device Sequence Number7994825
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0155
Device Lot Number2201537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown